MAUDE Adverse Event Report: MSD DEGGENDORF MFG CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,

MSD DEGGENDORF MFG CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Model Number 2990926
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: this regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via manufacturer representative regarding spinal product used in l5-s1 posterior decompression and instrumented fusion with transforaminal lumbar interbody fusion (tlif) spinal therapy for spinal stenosis.It was reported that when surgeon wanted to bring back the cage by 2mm and was tapping the cage out with the inserter handle and a mallet.The inserter seemed to let go and when it was pulled out of the patient, the piece that threads on was still attached to the cage and the end of the cage remained.X-ray was taken and the cage appeared to be in the right space, so no interventions were carried to retrieve that piece out of the patient there are no further complications or symptoms were reported.Additional information was received via manufacturer representative that there were no issues with the inserter.It was engaged with the cage properly and no concerns were voiced by the surgeon.No revision surgery to be performed at this time and the remaining part of the cage was discarded by staff.

Brand Name
CAPSTONE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Manufacturer (Section D)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM  94469
Manufacturer (Section G)
MSD DEGGENDORF MFG
wertstrasse 17
deggendorf 94469
GM   94469
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21236959
Report Number1030489-2025-00353
Device Sequence Number21097305
Product Code MAX
UDI-Device Identifier00613994387370
UDI-Public00613994387370
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2990926
Device Catalogue Number2990926
Device Lot NumberH5755324
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Initial Report FDA Received Date01/26/2025
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown